Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

thoracic injection caused flare in neck & lumbar

raccoongirl04rraccoongirl04 Posts: 2
edited 11/10/2015 - 8:51 PM in Spinal Injections
I've recently gone through 3 injections... 1st was cervical, 2nd was lumbar, 3rd was thoracic. My cervical injection was to treat "referred" pain in between my shoulder blades. Unfortunately, the shot resulted in new pain in my neck - I ended up with intense spasming and pain in neck & top of shoulders - I never ever had this type of pain before. I also have tingling in that area that I never had before either. The doctor said it should clear up in 10 days max. 2 weeks later (today) I went in for my thoracic esi. I told him my neck is still awful & that this pain is new and what the heck happened. He said I had a "steroid flare" and that normally it would be cleared up by now... he felt it might take longer. I went ahead with the thoracic injection, and am deeply regretting it now. Oddly enough, it has made the so called "steroid flare" in my neck even worse!!!! Also, it has made the lumbar area hurt like crazy.

Has anyone had steroid flares, and have they occured in areas other than those treated? I'm very upset and anxious about this. Why in the world would a thoracic esi increase the ongoing steroid flare in my neck?? I just don't understand this.

Please help!!!!

Also, I was previously seeing a different doctor who was doing transforaminal & facet injections. I was always very sore for about 6 days after the injections, but by day 7 I was always back to at least where I was prior to the injection. I never had any symptoms like this that lasted 2 weeks + (and ongoing) after the procedure. The current doctor felt that transforaminal injections were too unsafe, and said that the esi (going in through the center of the spine) were safer.



  • LizLiz Posts: 7,832
    Please take the time to read this post and refer to it when you have questions

    I am sure that you will find your time on Spine-Health very rewarding. This site is a powerful and integrated system that is dynamic and growing.
    Here are just some of the highlights that are available as tabs on the main Spine-Health menu bar

    Spine-Health Main Menu Tabs

    Conditions Detailed medical libraries of articles and videos that address almost every spinal condition.
    Treatment List of treatments to the conditions identified by Spine-Health.
    Wellness Section contains articles, tips and videos to help patients after surgery and also to help people avoid surgery.
    Medical Articles
    Pain Forums These are the forums you will be using
    Find A Doctor This provides with a method to search for doctors in various locations.
    Videos Index to all Spine-Health Videos

    As a bonus, Spine-Health provides these patient forums. Here you can meet thousands of people who understand and can relate to your situation. You will soon become part of the Spiney family[/u] who provide comfort and the advantages of a support system. You are now part of this family that is approximately 27,00 international members and growing daily.


    - It is very important to understand the Forum Rules to make sure all of your posts[u] do not violate any of the rules.[/u]

    - All new members must read our FAQ in order to understand the layout of the forums, how to navigate through the forums, helpful terms, how to make effective threads and posts, plus a link index to many of the important medical forums and key medical articles on Spine-Health Forum FAQ

    I am positive any member, new or old will find this Chroinc Pain - Step by Step thread very valuable.

    Here are some links that all new members need to review to create effective threads and more

    Read before you post
    More Info Tips for Newcomers
    Understanding the rules

    All of this will help make your threads better and improve the times and quality of responses you will receive.

    You can also find Spine-Health on these Social Networks

    Facebook www.facebook.com/spinehealth
    Pinterest http://pinterest.com/spinehealth/boards/
    Twitter https://twitter.com/SpineHealth

    If you have any questions or need assistance, you can use the private message facility to[u] contact any one of the Spine-Health Moderators




    Liz, spine-health Moderator

    Liz, Spine-health Moderator

    Spinal stenosis since 1995
    Lumber decompression surgery S1 L5-L3[1996]
    Cervical stenosis, so far avoided surgery
  • I just had lumbar injections done not even 2 weeks ago, and it has caused pain between my shoulder blades and left arm pain to increase significantly. Didn't happen with the previous 3 injections though.
    All questions and answers are given from a personal perspective only. I have congenital stenosis from C4-C7, and T7-S1. I am actively being seen my by doctor and following his advice. I strongly suggest that you do the same.
Sign In or Register to comment.